MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Codes Break (1069); Material Opacification (1426)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 02/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
A health care professional reported that while implanting the lens clouding on the intraocular lens and haptic broken was noticed.There was patient contact.Additional information has received and it states that after implantation of the iol, a clouding appears centrally in the lens in the optical axis in the area where the lens was not touched by either the shooter or the injector.Subsequently the lens was removed during initial procedure and completed with another lens.The surgeon would have to describe whether the patient suffered any impairment post-surgery and based on diagnoses assess the final course and if not restored, the prognosis.No unscheduled medical treatment was carried out, only the tunnel had to be expanded slightly due to the explantation.Hospitalization of the patient was not necessary.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information has been provided in d.9.,e.1.,h.3., h.6., and h.11.The product was returned for analysis and the reported damage was observed.No cloudiness could be observed on the iol surface.Iol (intraocular lens) received loose in an opened company pouch.Solution is dried on both surfaces of the optic and the haptic.One haptic is broken/torn and not returned, the other haptic is nicked/chipped-rejectable.The optic is scratched/marked-rejectable.No cloudiness could be observed on the iol surface.Evaluation of the sample completed.No additional observations observed.Received three photos showing an iol held by hcp (healthcare professional) with tweezers.There are potentially very light reflections on the optic.The haptic optic junction has a piece missing.One haptic is also missing.There appears to be a mark/scratch in the centre of the iol.We cannot confirm the reported clouding on the iol event based on the returned photo and without the evaluation of the physical product.Video review completed along with principal engineer.The returned video shows iol held by hcp with tweezers.There is a chip/damage observed at the optic edge area close to the haptic gusset area.There are light reflections on the iol.We cannot confirm the reported clouding on the iol event based on the returned video and without the evaluation of the physical product.We are unable to determine the root cause for the reported complaint haptic broken.The reported complaint clouding on the iol was not observed.The returned iol shows evidence of handling as the event was reported during implantation.In addition to this, all iols are 100 percent cosmetically inspected as per approved manufacturing procedures and the observed lens damage would not meet our current release criteria.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21512797
Report Number9612169-2025-00312
Device Sequence Number7996670
Product Code HQL
UDI-Device Identifier00380652555784
UDI-Public(01)00380652555784(17)290402(11)240404(10)25829210
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.190
Device Lot Number25829210
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2025
Supplement Date Received by Manufacturer04/07/2025
Initial Report FDA Received Date03/04/2025
Supplement Report FDA Received Date05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACRYSOF SINGLEPIECE IOL.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; MONARCH III IOL DELIVERY SYSTEM, INJECTOR.; VISCOELASTIC HEALON PRO.
Patient SexMale